Does Mounjaro® (Tirzepatide) Cause Constipation?
Yes, Mounjaro® causes constipation in some patients. It is estimated ~7% of patients taking a Mounjaro prescription experience constipation. One of the effects of Mounjaro on the body is to slow down digestion which can lead to decreased frequency of bowel movements. To address this, some patients find adding more fiber into their meals (e.g. beans, vegetables, berries, whole grains), drinking coffee (regular or decaf), and regular physical activity to be helpful. In some cases a fiber supplement and/or stool softener may be recommended by your medical provider. If it has been more than a few days since your last bowel movement, contact your medical provider to discuss.
Mounjaro® and its delivery device base are registered trademarks owned or licensed by Eli Lilly and Company, its subsidiaries, or affiliates.
Lauren Lemieux, MD
FACP, ABOM diplomate
Dr. Lauren Lemieux completed her Internal Medicine residency and fellowship in Clinical Nutrition at UCLA. She is board certified in Internal Medicine and diplomate of the American Board of Obesity Medicine, and as a Physician Nutrition Specialist. She is also a fellow of the American College of Physicians. Dr. Lemieux is passionate about helping her patients reach their health goals using personalized nutrition, lifestyle and weight management strategies.